MAUDE Adverse Event Report: SMITHS MEDICAL ITALIA SRL JELCO PROTECTIVE FEP WINGED SAFETY CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ITALIA SRL JELCO PROTECTIVE FEP WINGED SAFETY CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 307000
Medical Device Problem Codes Failure to Deliver (2338); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while attempting to place the catheter, it would not advance.The catheter was removed and examined.An outward bevel was noted on the catheter.A new catheter was chosen, and the catheter was placed with no further issues.There was patient involvement and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
H6.Investigation codes: updated.Investigation summary: the returned sample has been visually inspected under magnification and appropriate lighting condition.Visual analysis confirmed the defect: the catheter tube appears to be slightly flattened at about 4mm distance from the nose.The protrusion of the catheter contour that results from the deformation is out of specification.Analysis of the returned sample confirmed the defect: a protrusion > 0.001¿ on the catheter contour at about 4mm distance from the nose was detected, which might be related to the issue experienced by the customer.It is possible that the defect originated during the assembly process on the pcm 7 manufacturing line, where probably for an accidental misalignment the unit interfered with a component of the manufacturing machine (damage potentially compatible with the jaws of the vision inspection catheter tip station).Manufacturing records have been checked, finding no maintenance tickets opened, therefore no mechanical machine issues, during the production of the lot involved that would pertain to this issue.In process, the product is tested within the statistical qc checks for any bevel/catheter contour defect.Review of the dhr showed that the qc tests were performed with no anomalies noted: all the samples passed the tests confirming compliance of the product with the specification.Review of the complaint database didn¿t find other complaints on the lot involved.In the last three years (jun2021-jun2024) no other complaint was received reporting a similar defect for the product code 307000.Based on the investigation results, the customer¿s allegation is confirmed, but there is no evidence of a systematic issue, rather the defective unit is probably attributable to an accidental misalignment occurred on the vision inspection catheter tip station.The defective unit may be considered an isolated occurrence.After a complaint trend analysis, no trend was identified for the referenced defect.No corrective action will be implemented at this moment; however, we will monitor the recurrence of this type of defect and if a trend will be identified, a corrective action will be recommended.All justified complaints are discussed during the mrb monthly meeting in order to identify potential trend and preventative or corrective action for the product improvement.Complaints details are also shared with the production floor in order to raise operators¿ awareness on the type of defects reported.

Brand Name
JELCO PROTECTIVE FEP WINGED SAFETY CATHETER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ITALIA SRL
via della stazione, 2
latina scalo 0401
IT  0401
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key19303338
Report Number3004187702-2024-00005
Device Sequence Number5855181
Product Code FOZ
UDI-Device Identifier10351688071262
UDI-Public(01)10351688071262(17)260523(10)4392823
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2026
Device Catalogue Number307000
Device Lot Number4392823
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/30/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2024
Supplement Date Received by Manufacturer06/07/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown